You are here:

Pharmacy/Pain in sternum

Advertisement


Question
Dear Sir,
From a quite few months I am experiencing pain in my chest at sternum or breastbone area. When I take a relatively long breath i feel pain, and when I stand up and widen the chest I feel pain and a crackling sound is produced from middle of the chest or sternum bone. My family doctor suggested me Zantac (Renitidine) which I continued for four weeks which showed some results in decreasing the pain but on withdrawl the pain is started again.
Any suggestions on this matter will be greatly appreciated.

Answer
Hello Khalil,
Any pain in the chest could be due to gastric problems. You doctor was right in advising you to take Ranitidine. As you say the pain went down but on withdrawal of the drug the pain is back. I think you need a gastroenterology checkup. There is a possibility that you have chronic gastritis or ulcers, which get suppressed by Ranitidine, but are not cured. While drugs can suppress the symptoms we prefer to know the correct diagnosis before using any drug. A visit to a gastroenterologist will probably clear your problem. When you talk to the specialist, he/she may do an ECG, but dont get worried ECG is only to rule out any cardiac disease.
Best wishes
Ravi Ghooi  

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Ravindra Bhaskar Ghooi

Expertise

I can provide information on drugs and medicines, their actions, uses, interactions and adverse effects. To avoid confusion, generic names of medicines may please be provided. I am a pharmacologist, having worked on animal and human pharmacology, and presently I am the Dean of Bilcare Research Academy, where we teach courses on clinical research. We dont work on saturdays and sundays, hence questions reachng me on these days will be replied on Monday, please bear with me.

©2016 About.com. All rights reserved.